Article Text

Download PDFPDF
Subcutaneous dexmedetomidine for baclofen withdrawal during palliative sedation

Abstract

Sudden cessation of baclofen can produce a withdrawal syndrome even if it was previously orally administered. We present the case of a man who exhibited signs of baclofen withdrawal syndrome during palliative sedation. Attempts were made to induce muscle relaxation with ever-increasing doses of benzodiazepine. Ultimately, control over the withdrawal syndrome was regained by using a continuous subcutaneous infusion (CSCI) of dexmedetomidine, a highly selective α2 adrenergic agonist. Very limited published reports concerning CSCI of dexmedetomidine exist. To our knowledge, this is the first case to report its use as an adjunctive agent to treat baclofen withdrawal syndrome through the subcutaneous route in the palliative care setting.

  • terminal care
  • pain
  • neurological conditions
  • chronic conditions
  • drug administration
  • quality of life
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.